Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 32, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 26, 2017, 3:44 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 3:44 PM CDT (20:44 UTC)
- Expired
- Apr 27, 2017, 10:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
076 WHUS74 KBRO 262044 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 344 PM CDT WED APR 26 2017 ...ADVERSE WINDS AND SEAS PREVAILING AND LIKELY TONIGHT... .ROUGH SWELLS AND THE PASSAGE OF A COLD FRONT TONIGHT WILL PRODUCE ADVERSE MARINE CONDITIONS RIGHT NOW AND THROUGH THE OVERNIGHT HOURS. GMZ150-155-170-175-271200- /O.NEW.KBRO.SC.Y.0032.170426T2044Z-170427T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 344 PM CDT WED APR 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. * WINDS...NORTHEAST AT 19 TO 25 KNOTS. * SEAS...5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
885 WHUS74 KBRO 270817 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 317 AM CDT THU APR 27 2017 ...ADVERSE WINDS AND SEAS PREVAILING AND LIKELY TONIGHT... .COLD FRONT MOVING THROUGH THE COASTAL WATERS WILL BRIEFLY INCREASE WINDS AND SEAS THROUGH THE MORNING HOURS. GMZ130-132-135-271500- /O.NEW.KBRO.SI.Y.0029.170427T0900Z-170427T1500Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 317 AM CDT THU APR 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS...NORTHEAST WINDS 20 KNOTS GUSTING TO 28 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-271500- /O.EXT.KBRO.SC.Y.0032.000000T0000Z-170427T1500Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 317 AM CDT THU APR 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...NORTHEAST AT 20 TO 25 KNOTS. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 26, 3:24 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 26, 3:24 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
324 PM CDT Wed Apr 26 2017
.SHORT TERM (Tonight through Thursday Night): 500mb trough across
the south central United States this afternoon will move eastward
tonight and a broad 500mb trough will prevail across the southern
United States Thursday into Thurs night. At the surface...a weak
cold front will move through the CWA this evening providing some
relief tonight to the record high temperatures across the CWA this
afternoon. Surface high pressure across east Texas tonight will
move eastward Thursday and moisture will return at the surface
Thurs afternoon. Temperatures will not be as hot Thurs afternoon
as today but highs will be above normal after near normal lows
tonight.
.LONG TERM (Friday through Wednesday):Period starts out with
another round of extreme heat for the Rio Grande Valley and Deep
South Texas Friday and Saturday as mid and upper level flow from
the SW help temperatures rebound quickly. Highs expected to surge
past the century mark for areas of west of Highway 77, with upper
90s common across the coastal counties. Breezy to windy conditions
develop Friday as low pressure strengthens over the southern
plains, with windy conditions possible across the lower Valley
late Friday morning into Friday afternoon. Guidance continues to
show sustained winds of 25 to 27 knots across Cameron County
Friday afternoon and a wind advisory may be needed.
Cold front early Sunday will bring a much cooler day, with
temperatures at or just below seasonal norms. Highs will only top
in the mid 80s to around 90, a difference to 10 to 20 degrees from
Saturday afternoon. Expect frontal passage to be mostly dry, with
a few showers and thunderstorms possible over the coastal waters,
but little expected on land due to limited moisture to work with
(deep dry layer aloft and moisture confined to below 850 mb). Dry
air surging in behind the cold front will lead to elevated fire
weather concerns for Sunday with the greatest concern for the
westernmost three counties; RH values fall into the 15 to 25
percent range across much of the inland areas west of Highway 77
Temperatures rebound quickly going into the new work week as
southeasterly flow resumes with highs in the upper 80s and low 90
across much of the area Monday. The warming trend continues into
midweek with highs well into the 90s area-wide Tuesday and
Wednesday.
&&
.MARINE (Tonight through Thursday Night): Seas were near 7 feet
with south winds near 10 knots at buoy020 this afternoon. Winds
will shift to the north and increase tonight as a weak cold front
moves through the coastal waters this evening. Strong northeast
winds will develop offshore the lower Texas coast late tonight so
will go ahead and issue a small craft advisory for the offshore
waters from midnight tonight through 7 am Thursday. The pressure
gradient will weaken across the western Gulf of Mexico Thursday
and winds will diminish and veer to the southeast as surface high
pressure across east TX tonight moves eastward. Moderate southeast
winds will prevail across the lower TX coast Thursday and
increase slightly Thurs night.
Friday through Sunday: Pressure gradient tightens Friday into
Saturday, with strong winds and building seas expected as the
next low pressure develops over the southwest and moves into the
Southern Plains. This will send a cold front south across Texas
and across the lower Texas coastal waters late Saturday night and
into Sunday morning. Behind the front northerly winds strong
northerly winds are expected. Small craft advisory conditions
likely Friday through end of the period with a brief lull early
Sunday morning before the frontal passage.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 90 76 90 / 0 0 10 0
BROWNSVILLE 69 93 76 95 / 0 0 10 0
HARLINGEN 66 94 74 97 / 0 0 10 0
MCALLEN 70 95 75 99 / 0 0 0 0
RIO GRANDE CITY 67 99 73 103 / 0 0 0 0
SOUTH PADRE ISLAND 74 84 77 85 / 0 0 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 4 PM CDT this afternoon for TXZ248>250-
252-253.
GM...Small Craft Advisory from midnight tonight to 7 AM CDT Thursday
for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
61/58/52Hazardous weather outlook, Apr 26, 10:40 AM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 1040 AM CDT Wed Apr 26 2017 TXZ248>257-271545- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 1040 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A red flag warning is in effect from 11am to 4 pm for the western two thirds of Deep South Texas. Coastal counties will have an elevated threat for fire weather conditions this afternoon. A moderate risk of rip currents along area beaches today and tonight. Very hot and dry conditions expected for all areas this afternoon with temperatures between 100-105 degrees west of interstate 69E. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rip current risk will be elevated Friday through Monday Wind advisory may be needed for the Lower Rio Grande Valley Friday for strong south winds. Very hot temperatures are expected Friday and Saturday heat advisories may be needed for either or both days. Elevated to critical fire weather conditions are possible for all areas of Deep South Texas for low humidity and strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-271545- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1040 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small craft advisories may be needed overnight for the offshore waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories may be needed for all or portions of the coastal waters Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:43 AM CDT | Small Craft Advisory for Winds | BRO | 7 hr | |
| Apr 26, 4:21 AM CDT | Red Flag Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 12 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.